Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 39, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 24, 2004, 6:25 AM CDT for Austin County, Wharton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 6:25 AM CDT (11:25 UTC)
- Expired
- Jun 24, 2004, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Austin County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 116 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2268 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 241127
FFWHOU
TXC015-481-241430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
625 AM CDT THU JUN 24 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
AUSTIN COUNTY IN SOUTHEAST TEXAS
WHARTON COUNTY IN SOUTHEAST TEXAS
* UNTIL 930 AM CDT
* AT 621 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS
ROADS FLOODED AND IMPASSABLE ACROSS AUSTIN COUNTY...INCLUDING STATE
HIGHWAY 36 AND INTERSTATE 10. WHARTON COUNTY EMERGENCY MANAGEMENT
REPORTS NUMEROUS ROADS CLOSED IN THE WHARTON AREA. RAINFALL AMOUNTS
OF 2 TO 4 INCHES HAVE OCCURRED OVERNIGHT IN THE WARNING AREA AND
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THROUGH
MID MORNING...ESPECIALLY OVER WHARTON COUNTY.
* FLOODING IS EXPECTED IN OR NEAR...
SEALY...SAN FELIPE...WALLIS...PIERCE...WHARTON...
EL CAMPO...BOLING-IAGO...DANEVANG...LOUISE
DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE ROAD
SMALL CREEKS...STREAMS...BAYOUS..AND FARM-TO-MARKET OR OTHER
SECONDARY ROADS MAY FLOOD QUICKLY. AVOID LOCATIONS WHERE WATER COVERS
THE GROUND
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3009 9624 3000 9618 2983 9623 2969 9618
2942 9606 2924 9587 2900 9629 2923 9661
2944 9629 2952 9623 2965 9624 2979 9630
2993 9641 2998 9654
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:10 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 24, 3:10 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 310 AM CDT THU JUN 24 2004 .DISCUSSION... THUNDERSTORM ACTIVITY HAS BEEN INCREASING EARLY THIS MORNING ALONG A WEAK SURFACE BOUNDARY WHICH LIES FROM VICTORIA TO HOUSTON TO BEAUMONT. MESOSCALE VORT IS LOCATED OVER OUR WESTERN ZONES WHICH HAS BEEN GENERATING THE HEAVIEST RAIN IN THAT AREA OVER THE LAST FEW HOURS. WATER VAPOR IMAGERY SHOWS A STRONGER DISTURBANCE TO THE WEST IN THE DEL RIO AREA...AND THIS SYSTEM WILL MOVE ACROSS SE TX TODAY. GPSMET DATA SHOWS HIGH PWS IN PLACE WITH VALUES AT OR ABOVE 2 INCHES OVER ALL BUT THE FAR NRN ZONES. WITH TWO DISTURBANCES CROSSING THE AREA...DEEP MOISTURE AND A SFC BOUNDARY IN PLACE...ALL THE INGREDIENTS ARE THERE FOR A CONTINUED HEAVY RAIN/FLOODING THREAT TODAY. WILL GO CATEGORICAL POPS SE 2/3RDS AND LIKELY POPS NORTHWEST. WILL EXTEND FFA UNTIL 21Z. EXPECT ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES SE HALF TODAY...WITH ADDITIONAL TOTALS OF 5 TO 7 INCHES POSSIBLE IN A FEW SPOTS. THE GREATEST FLOOD THREAT WILL BE OVER THE SOUTHERN HALF OF THE CWA WHERE THE HEAVIEST RAIN HAS FALLEN THE LAST FEW DAYS. WILL AGAIN SEE A THREAT OF FUNNEL CLOUDS AND POSSIBLY ONE OR TWO TORNADOES AND WILL MENTION IN THE HWOHGX. WILL DROP CAUTION FLAGS FOR THE COASTAL WATERS. SOME SUBSIDENCE IS INDICATED BEHIND THE SECOND SHORTWAVE WHICH WILL GIVE US A BREAK IN THE STORMS BY LATE AFTN/TONIGHT. WILL LET DAY SHIFT DECIDE IF THEY WANT TO EXTEND THE FFA BEYOND THE FIRST PERIOD INTO TONIGHT. UNFORTUNATELY...THERES NOT A LOT OF CHANGE EXPECTED THROUGH THE WEEKEND. A NEW SERIES OF SHORTWAVES WILL CROSS THE STATE FRIDAY THROUGH SUNDAY REINFORCING THE 500 MB TROF IN PLACE. LOW LEVEL JET WILL CONTINUE TO TRANSPORT DEEP MOISTURE INTO THE AREA WHILE PRONOUNCED UPPER LEVEL DIFLUENCE CONTINUES. WILL GO LIKELY POPS FRI/SAT/SUN...WITH SLIGHTLY LOWER POPS AT NIGHT. HPC DAY 2 QPF OUTLOOK HAS ANOTHER 1-2 INCHES FOR SE TX. WILL MENTION LOCALLY HEAVY RAIN IN ZONES FRIDAY. BY EARLY NEXT WEEK...ECMWF BUILDS FAIRLY STRONG UPPER RIDGE WESTWARD ACROSS SE TX. GFS/UKMET ALSO BUILD IN RIDGING FROM THE EAST BUT DONT REALLY SHOW ANY SIGNIFICANT DRYING UNTIL TUESDAY. WILL CONTINUE TO TREND POPS DOWNWARD AND TEMPS UPWARD GOING INTO THE MIDDLE OF NEXT WEEK. 35/30 && .HGX WATCHES/WARNINGS/ADVISORIES... FFA ALL OF SOUTHEAST TX UNTIL 21Z TODAY. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 87 72 88 71 86 / 70 40 60 40 60 HOUSTON(IAH) 85 73 87 73 85 / 90 50 70 50 60 GALVESTON (GLS) 84 76 86 77 84 / 90 50 70 50 60 &&
Hazardous weather outlook, Jun 23, 3:45 PM CDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 345 PM CDT WED JUN 23 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-241200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 345 PM CDT WED JUN 23 2004 ...FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS THROUGH TONIGHT... ...ISOLATED FUNNEL CLOUDS OR TORNADOES POSSIBLE THIS AFTERNOON AND TONIGHT... .DAY ONE...TONIGHT. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A MOIST AND UNSTABLE AIRMASS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS TONIGHT. LOCALLY HEAVY RAINFALL IS PROBABLE ...WHICH COULD LEAD TO FLOODING PROBLEMS ACROSS THE AREA. OVER THE LAST 24 HOURS...RAINFALL AMOUNTS HAVE AVERAGED 1 TO 3 INCHES GENERALLY ALONG AND SOUTH OF INTERSTATE 10...WITH TOTALS OF 3 TO 8 INCHES OBSERVED OVER PORTIONS OF JACKSON...MATAGORDA...BRAZORIA...AND GALVESTON COUNTIES. THROUGH TONIGHT...ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM 1 TO 3 INCHES ACROSS SOUTHEAST TEXAS...WITH ISOLATED TOTALS OF 5 TO 8 INCHES POSSIBLE. WITH THE GROUND ALREADY SATURATED FROM PREVIOUS RAINFALL... THESE ADDITIONAL HEAVY RAINS COULD CAUSE FLOODING PROBLEMS. CONDITIONS ARE FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS AND BRIEF TORNADOES TONIGHT. WINDS IN THE LOWER ATMOSPHERE ARE TURNING WITH HEIGHT SUFFICIENTLY TO PRODUCE THIS THREAT. THIS TURNING IS DUE TO THE MID LEVEL LOW PRESSURE AREA THAT IS SLOWLY ADVANCING NORTHEAST ACROSS SOUTHEAST TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...AN UPPER LEVEL DISTURBANCE WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS...WITH THE CONTINUED THREAT OF LOCALLY HEAVY RAINFALL. RAIN IS EXPECTED TO TAPER OFF LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:32 PM CDT | Flash Flood Warning | HGX | Chambers | 118 min |
| Jun 24, 12:21 AM CDT | Flash Flood Warning | HGX | Chambers | 114 min |
| Jun 24, 3:15 AM CDT | Flash Flood Warning | HGX | Austin | 3 hr |
| Jun 24, 3:55 AM CDT | Flash Flood Warning | HGX | Wharton | 3 hr |
| Jun 24, 7:01 AM CDT | Flash Flood Warning | HGX | Matagorda | 3 hr |
| Jun 24, 7:59 AM CDT | Special Marine Warning | HGX | 91 min | |
| Jun 24, 8:54 AM CDT | Flash Flood Warning | HGX | Galveston | 2 hr |
| Jun 24, 9:19 AM CDT | Flash Flood Warning | HGX | Matagorda | 116 min |
| Jun 24, 10:34 AM CDT | Special Marine Warning | HGX | 86 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.